The Indian Journal of Pediatrics

, Volume 77, Issue 1, pp 101–102

Gastrointentinal bleed with clopidogrel and aspirin

  • Vikas Kohli
  • Anupam Sibal
  • Sujit Choudhary
  • Raja Joshi
Clinical Brief

DOI: 10.1007/s12098-009-0264-1

Cite this article as:
Kohli, V., Sibal, A., Choudhary, S. et al. Indian J Pediatr (2010) 77: 101. doi:10.1007/s12098-009-0264-1

Abstract

Anti-platelet drugs have been used to prevent thrombosis of systemic to pulmonary artery shunts. Aspirin has traditionally been used. Clopidogrel is being studied as an alternative and in combination with aspirin for shunt patients. We report a near fatal gastro-intestinal bleed in a patient with shunt and on aspirin and clopidogrel. This combination has been known to produce similar bleeds. The authors recommend caution in combining them. Prospective studies currently underway should evaluate this aspect of the antiplatelet drugs.

Key words

Clopidogrel GI bleed Cyanotic CHD 

Copyright information

© Dr. K C Chaudhuri Foundation 2010

Authors and Affiliations

  • Vikas Kohli
    • 1
    • 4
  • Anupam Sibal
    • 2
  • Sujit Choudhary
    • 3
  • Raja Joshi
    • 1
  1. 1.Pediatric Cardiology and Congenital Cardiac CentreNew DelhiIndia
  2. 2.Pediatric Gastroenterology and HepatologyNew DelhiIndia
  3. 3.Pediatric Surgery Indraprastha Apollo HospitalNew DelhiIndia
  4. 4.C-116 Sarita ViharNew Delhi-74India

Personalised recommendations